Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have diabetes and kidney disease. Symptoms of polymyalgia rheumatica after taking Pravastatin. Link between disease and statins?

I am being tested for Polymyalgia Rheumatica. The symptoms began shortly after starting Pravastatin. I also have diabetes and kidney disease. I have also been recently diagnosed with heart disease (50% blockage of a heart artery). Though I do not have a history of high cholesterol, my cardiologist wants me to take a Statin for protection. Has there been evidence of a link between the Polymyalgia Rheumatica and Statins?
Mon, 28 Oct 2013
Report Abuse
General & Family Physician 's  Response
Hello,
Thanks for the query to H.C.M. Forum.
PRAVASTATIN is a lipid lowering agent and its side effects beside others are MYALGIA ( if many muscles involve we call polymyalgia) . In your case polymyalgia may be due to a side effect of pravastatin.
As you mentioned that your heart is working 50% and your doctor advise you statin .
In my opinion you should take statin ( other group which don't causes myalgia) .So consult your treating doctor and get his opinion.
Good luck. Dr. HET
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Heart disease


Have diabetes and kidney disease. Symptoms of polymyalgia rheumatica after taking Pravastatin. Link between disease and statins?

Hello, Thanks for the query to H.C.M. Forum. PRAVASTATIN is a lipid lowering agent and its side effects beside others are MYALGIA ( if many muscles involve we call polymyalgia) . In your case polymyalgia may be due to a side effect of pravastatin. As you mentioned that your heart is working 50% and your doctor advise you statin . In my opinion you should take statin ( other group which don t causes myalgia) .So consult your treating doctor and get his opinion. Good luck. Dr. HET